Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jul 23, 2005, 3:51 AM CDT for Emmons County, North Dakota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 3:51 AM CDT (08:51 UTC)
- Expired
- Jul 23, 2005, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 63 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:23 AM CDT | FLASH FLOOD | Linton, ND | LOCALIZED URBAN STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 230852 FFWBIS NDC029-231145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 351 AM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 645 AM CDT * AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINTYRE... HAZELTON...LINTON AND BRADDOCK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4610 10057 4612 9993 4658 9996 4658 10047 $$ RSL
2 follow-up statements
000 WGUS73 KBIS 230935 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT SAT JUL 23 2005 NDC029-231145- EMMONS ND- 433 AM CDT SAT JUL 23 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 645 AM CDT FOR CENTRAL EMMONS COUNTY... AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SERIES OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. AT 423 AM CDT STREET FLOODING WAS REPORTED IN LINTON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINTYRE... HAZELTON AND BRADDOCK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4610 10057 4612 9993 4658 9996 4658 10047 $$ RSL
000 WGUS73 KBIS 231145 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 645 AM CDT SAT JUL 23 2005 NDC029-231155- EMMONS ND- 645 AM CDT SAT JUL 23 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL EMMONS COUNTY EXPIRES AT 645 AM CDT... LAT...LON 4610 10057 4612 9993 4658 9996 4658 10047 $$ RSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:00 AM CDT, 51 minutes earlier.
Area forecast discussion, Jul 23, 3:00 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT JUL 23 2005 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS ONGOING CONVECTION LATER THIS MORNING INTO THE AFTERNOON...THEN ANOTHER CHANCE ON SUNDAY NIGHT/MONDAY. ALSO...WILL SEE A MODERATE COOLING TREND GOING INTO THE WORK WEEK. CURRENTLY...THUNDERSTORM ACTIVITY IN WESTERN AND CENTRAL NORTH DAKOTA. CURRENTLY ALL STORMS ARE FALLING BELOW SEVERE CRITERIA...BUT WILL CONTINUE TO MONITOR IN CASE ANY STORMS DECIDE TO STRENGTHEN. MAIN THREAT FROM THESE STORMS AS OF RIGHT NOW SEEMS TO BE FREQUENT LIGHTNING...BRIEF HEAVY RAINS...AND SMALL HAIL. STORMS WILL CONTINUE MOVING IN AN EASTERLY DIRECTION AS THE MORNING GOES ON. TODAY AND TONIGHT...ANOTHER VORT MAX IS EXPECTED TO MOVE THROUGH SOUTHERN ND LATER THIS MORNING...SO MODIFIED POP/WX GRIDS ACCORDINGLY FOR THIS FEATURE. SOME STORMS MAY REACH SEVERE CRITERIA DURING THE AFTERNOON...SO WILL MENTION IN HWO. EXPECT MOST THUNDERSTORM ACTIVITY TO MOVE OUT OF THE FORECAST AREA BY LATE AFTERNOON/EARLY EVENING AS THE LOW PRESSURE TROUGH MOVES OVER THE EASTERN DAKOTAS BY 00Z. NEXT PRECIP CHANCE WILL BE SUNDAY EVENING/NIGHT. MODELS HAVE LOW PRESSURE DEVELOPING OVER WESTERN WY/CO. RIGHT NOW LOOKS LIKE THE BEST PRECIP CHANCES WILL BE IN THE SOUTHERN ZONES AS MOST FAVORABLE DYNAMICS ARE TO THE SOUTH. MADE CHANGE TO GRIDS FOR THIS TREND. WILL SEE A PRETTY GOOD COOLING TREND AS MAX TEMPS DECREASE 10 DEGREES OR SO FROM SUNDAY INTO MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY RIDGING IN THE MID LEVELS AND LOW LEVEL DEWPOINTS IN THE 45 TO 55 RANGE POINT TOWARD A SUNNY....CONVECTIVELY QUIET AND SEASONABLE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jul 22, 5:07 AM CDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT FRI JUL 22 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 507 AM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF EVENING AND OVERNIGHT THUNDERSTORMS...SOME SEVERE WITH DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 38 min |
| Jul 23, 2:49 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 41 min |
| Jul 23, 3:18 AM CDT | Tornado Warning | BIS | Emmons | 27 min |
| Jul 23, 3:46 AM CDT | Tornado Warning | BIS | McIntosh | 44 min |
| Jul 23, 4:15 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 31 min |
| Jul 23, 4:51 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 44 min |
| Jul 23, 5:42 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 48 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.